Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 7, NWS Cleveland, OH

January 12, 2017

NWS Cleveland, OH issued this small craft advisory at Jan 12, 2017, 9:41 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2017, 9:41 PM EST (02:41 UTC)
Expired
Jan 13, 2017, 3:47 AM EST
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

396 
WHUS71 KCLE 130241
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
941 PM EST THU JAN 12 2017

LEZ146>149-131045-
/O.NEW.KCLE.SC.Y.0007.170113T0241Z-170114T1500Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
941 PM EST THU JAN 12 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY.

* WINDS...NORTH 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
2 follow-up statements
398 
WHUS71 KCLE 130244
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
944 PM EST THU JAN 12 2017

LEZ146>149-131045-
/O.CON.KCLE.SC.Y.0007.000000T0000Z-170114T1500Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
944 PM EST THU JAN 12 2017

...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR LAKE ERIE FROM AVON
POINT OHIO TO RIPLEY NEW YORK UNTIL 10 AM SATURDAY...

* WINDS...NORTH 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
358 
WHUS71 KCLE 130847
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 AM EST FRI JAN 13 2017


LEZ146>149-131000-
/O.CAN.KCLE.SC.Y.0007.000000T0000Z-170114T1500Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
347 AM EST FRI JAN 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW ADVISORY LEVELS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 6:52 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Jan 12, 6:52 PM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
652 PM EST Thu Jan 12 2017

.SYNOPSIS...
A cold front across the southern end of the area will continue to
move south tonight. High pressure over Minnesota early Friday will
pass to the north of the local area by early Saturday. A storm
system will approach the region from the southwest over the
weekend. The low will eventually move over the western Great Lakes
on Tuesday after lifting a warm front across the local area Monday
night.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Cold front has pushed well east of the area early this evening,
with showers/thunderstorms ended for the rest of the night. Have
cancelled the flood watch and replaced the areal flood warning
with an areal flood advisory, as some minor areal flooding
continues across portions of the area.

Have added some patchy drizzle to the forecast through 03Z
downwind of Lake Erie. Not anticipating any issues with freezing
drizzle, as dry air quickly moves into the region ending any
drizzle chances before temperatures start to plummet below
freezing. Other than that and only minor tweaks to temperature
trends, forecast remains unchanged.

Original discussion...
The surface cold front has just about exited the area. Showers
will continue another hour or two and then should be done. Have
had 2 inch plus rainfall reports in both OH and PA today. Although
the threat for more rain is about over...runoff from earlier rains
continues to make it's way into rivers and streams. As a
result...additional rises and new flooding remain possible so will
leave the flood watch as is.

Starting to see some breaks in the overcast over IN. BUFKIT
soundings show a persistent inversion through the evening hours so
any clearing will have to wait till after midnight. Even
then...most of it will occur in the west. Cold air advection is
ongoing and forecast lows in the lower 20s seem reasonable.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
Decent drying conditions are expected the next couple of days as
high pressure builds in from the north. Will likely see at least
partial sunshine all areas on Friday with seasonable temps. The
models continue to hint at precip encroaching from the south on
Friday night. By daybreak Saturday there is chance of light precip
along and south of the U.S. 30 corridor. Given easterly winds and
temps in the 20s...any precip that does make it this far north
could fall as mixed precip...specifically freezing rain. It's
often tough to overcome dry easterly winds at the surface here so
will keep minimal pops in the south for the time being. There will
be more concern south of the area for the wintry mix. The high
wins out by Saturday evening pushing what precip there may be left back
to the south. Sunday also appears dry and maybe just a tad warmer
than Saturday. Precip chances again will increase Sunday night as low
pressure heads northeast out of the Plains. We could again see
mixed precip overnight.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A wet pattern will continue over the extended period. A quasi-
stationary frontal boundary over the Ohio River Valley will lift
north as a warm front on Monday.  A surface low pressure center over
the Mississippi Valley will move to the west of the forecast area
through Tuesday. A strong moist southerly flow is expected Monday
through Tuesday as this system develops. Showers and possibly a few
thunderstorms are possible for the early part of next week.  I will
keep high probabilities of rain both Monday and Tuesday with the
most significant chances on Tuesday. Another storm system will move
into the Ohio Valley late Wednesday into Thursday. This will keep
scattered precipitation chances into the later part of the week.
Temperatures will remain above normal through the period and may
reach the mid to upper 50s on Tuesday.

&&

.AVIATION /00Z Friday THROUGH Tuesday/...
Patchy drizzle, fog and IFR ceilings were lingering across
extreme northeast OH and northwest PA this evening behind the cold
front otherwise high pressure was building in with drier air.
Ceilings will continue to improve to MVFR then VFR overnight and
Friday morning from west to east. Relatively light winds will veer
from west to north.

OUTLOOK...Non-VFR possible Saturday through Saturday night and
again Monday and Tuesday.

&&

.MARINE...
Will allow the small craft on the western basin to end at 4pm as
As the cold front moves east of the lake this evening, high pressure
will build over the region.  Winds will become northwest overnight
10 to 15 knots and remain through most of Friday.  As the high
pressure center shifts to the east Friday night, winds will shift to
the northeast. A light northeast to variable flow is expected
Saturday through Sunday.  A southerly flow will return to Lake Erie
for the early part of next week as a storm system develops to the
west.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Greenawalt/Kubina
SHORT TERM...Kubina
LONG TERM...Garnet
AVIATION...Kosarik
MARINE...Garnet
Hazardous weather outlook, Jan 12, 4:00 AM EST, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EST THU JAN 12 2017

OHZ003-006>010-017>019-027-028-036>038-047-130900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-MARION-MORROW-HOLMES-KNOX-
400 AM EST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

MODERATE RAINFALL IS POSSIBLE AT TIMES TODAY. RISES IN AREA
STREAMS AND RIVERS ARE LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE LATE FRIDAY NIGHT AND
SATURDAY AND AGAIN SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-020>023-029>033-089-PAZ001>003-130900-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
400 AM EST THU JAN 12 2017

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

WINDS COULD GUST TO 40 MPH THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE LATE FRIDAY NIGHT AND
SATURDAY AND AGAIN SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-130900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
400 AM EST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 12, 3:44 PM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EST THU JAN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HEAVY RAIN       KENT                    41.15N  81.32W
01/12/2017  M1.37 INCH       PORTAGE            OH   TRAINED SPOTTER

            24 HOUR RAIN.

&&

BM
Local storm report, Jan 12, 4:46 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
446 PM EST THU JAN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     CANTON                  40.81N 81.37W
01/12/2017                   STARK              OH   EMERGENCY MNGR

            2-3 LARGE TREES DOWN BY WATER TREATMENT PLANT ON CENTRAL
            AVENUE. POWER OUTAGE ALSO.

&&

WILLARD
Local storm report, Jan 12, 5:04 PM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
504 PM EST THU JAN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HEAVY RAIN       MANSFIELD               40.76N 82.53W
01/12/2017  M0.00 INCH       RICHLAND           OH   TRAINED SPOTTER

            3.28 INCHES OF RAIN FOR 48 HOURS.

&&

LW

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 8:35 PM ESTRiver Flood WarningCLELorain18 hr
Jan 12, 8:35 PM ESTRiver Flood WarningCLEMarion41 hr
Jan 13, 8:04 AM ESTRiver Flood WarningCLETrumbull21 hr
Jan 13, 11:04 AM ESTRiver Flood WarningCLEMarion66 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.